\(p\)-adic periods and modular symbols of elliptic curves of prime conductor. (English) Zbl 1044.11576

Summary: Under certain assumptions, the author proves a conjecture of Mazur and Tate describing a relation between the modular symbol attached to an elliptic curve with split multiplicative reduction at \(p\), and its \(p\)-period. He generalizes this relation to modular forms of weight 2 with coefficients not necessarily in \(\mathbb Q\).


11F67 Special values of automorphic \(L\)-series, periods of automorphic forms, cohomology, modular symbols
11F33 Congruences for modular and \(p\)-adic modular forms
11F55 Other groups and their modular and automorphic forms (several variables)
11G05 Elliptic curves over global fields
11G20 Curves over finite and local fields
19F15 Symbols and arithmetic (\(K\)-theoretic aspects)
Full Text: DOI EuDML


[1] [dS1] de Shalit, E.: On thep-adic periods ofX 0 (p). To appear in Math. Ann.
[2] [dS2] de Shalit, E.: Kronecker’s polynomial, supersingular elliptic curves, andp-adic periods of modular curves. In the Proceedings of the workshop onp-adic monodromy and the Birch-Swinnerton-Dyer conjecture, Boston, 1991. Contemporary Mathematics,165, 135–148 (1994) · Zbl 0863.14015
[3] [dS3] de Shalit, E.: On certain Galois representations related to the modular curveX 1 (p). Comp. Math.,95, 69–100 (1995) · Zbl 0853.11045
[4] [dS4] de Shalit, E.: A note on the Shimura subgroup ofX 0 (p). J. of Number Theory,46, 100–107 (1994) · Zbl 1044.11588 · doi:10.1006/jnth.1994.1006
[5] [E] Edixhoven, B.: The weight in Serre’s conjectures on modular forms. Invent. Math.109, 562–594 (1992) · Zbl 0777.11013 · doi:10.1007/BF01232041
[6] [G-S] Greenberg, R., Stevens, G.:P-adicL functions andp-adic periods of modular forms. Invent. Math.111, 407–447 (1993) · Zbl 0778.11034 · doi:10.1007/BF01231294
[7] [M1] Mazur, B.: Modular curves and the Eisenstein ideal. Publ. Math. I.H.E.S.47, 33–186 (1997)
[8] [M2] Mazur, B.: Rational isogenies of prime degree. Invent. Math.44, 129–162 (1978) · Zbl 0386.14009 · doi:10.1007/BF01390348
[9] [M-T] Mazur, B., Tate, J.: Refined conjectures of the ”Birch and Swinnerton-Dyer type”. Duke Math. J.54, 711–750 (1987) · Zbl 0636.14004 · doi:10.1215/S0012-7094-87-05431-7
[10] [M-T-T] Mazur, B., Tate, J., Teitelbaum, J.: Onp-adic analogues of the conjectures of Birch and Swinnerton-Dyer, Invent. Math.84, 1–48 (1986) · Zbl 0699.14028 · doi:10.1007/BF01388731
[11] [M-W1] Mazur, B., Wiles, A.: Class fields of abelian extensions of . Invent. Math.76, 179–330 (1984) · Zbl 0545.12005 · doi:10.1007/BF01388599
[12] [M-W2] Mazur, B., Wiles, A.: Onp-adic analytic families of Galois representations. Comp. Math.59, 231–264 (1986) · Zbl 0654.12008
[13] [R] Ribet, K.: On modular representations of arising from modular forms. Invent. Math.100, 431–476 (1990) · Zbl 0773.11039 · doi:10.1007/BF01231195
[14] [Se] Serre, J.-P.: Groupes algebriques et corps de classes. Hermann, Paris (1959)
[15] [W] Wiles, A.: Modular curves and the class group of . Invent. Math.58, 1–35 (1980) · Zbl 0436.12004 · doi:10.1007/BF01402272
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.